Alert archive / Pennsylvania / Flash Flood Warnings in 1999
Flash Flood Warning 9, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Sep 16, 1999, 9:59 PM EDT for Lackawanna County, Luzerne County, Wayne County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 1999, 9:59 PM EDT (01:59 UTC)
- Expired
- Sep 17, 1999, 3:50 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
Counties Lackawanna County, PA, Luzerne County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 91 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 385 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 170203 FFWBGM NYC105-PAC069-079-103-127-170750- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 959 PM EDT THU SEP 16 1999 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED * FLASH FLOOD WARNINGS FOR... SULLIVAN COUNTY IN CENTRAL NEW YORK LACKAWANNA COUNTY IN NORTHEASTERN PENNSYLVANIA LUZERNE COUNTY IN NORTHEASTERN PENNSYLVANIA PIKE COUNTY IN NORTHEASTERN PENNSYLVANIA WAYNE COUNTY IN NORTHEASTERN PENNSYLVANIA * UNTIL 350 AM EDT * AT 950 PM EDT... NATIONAL WEATHER SERVICE RADAR STILL SHOWED A LARGE AREA OF RAIN COVERING THE WESTERN CATSKILLS OF NEW YORK AND NORTHEASTERN PENNSYLVANIA. ALTHOUGH THE INTENSITY OF THE RAIN WILL SLOWLY DIMINISH OVERNIGHT...ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE-THIRD OF AN INCH /0.33/ ARE STILL POSSIBLE. * RAINFALL TOTALS OF 3.50 TO 6.00 INCHES HAVE BEEN COMMON THROUGHOUT THE WARNING AREA. UNOFFICIAL REPORTS OF 7.50 TO 8.00 INCHES HAVE BEEN RECEIVED FROM THE SCRANTON AREA IN LACKAWANNA COUNTY. AS A RESULT OF THIS VERY HEAVY RAINFALL...FLOODING OF SMALL STREAMS AND CREEKS REMAINS WIDESPREAD AS OF LATE THURSDAY EVENING...WITH THESE PROBLEMS LIKELY TO PERSIST FOR MUCH OfF THE NIGHT. ROAD WASHOUTS AND FLOODED BASEMENTS HAVE ALSO OCCURRED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. MJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 9:05 PM EDT, 54 minutes earlier.
Area forecast discussion, Sep 16, 9:05 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
905 PM EDT THU SEP 16 1999
NOT MUCH CHG MADE TO THE FCST FOR THE OVRNT PD. SIMPLY REFINED TIMING
A BIT WITH THE ENDING OF THE +RA AND ALSO BEEFED UP THE WORDING FOR
HVYR PCPN IN THE NRN ZNS BASED ON CURRENT RADAR TRENDS.
WATER VAPOR/IR LOOPS SHOW THE CENTER OF FLOYD MOVG RAPIDLY INTO SRN NEW
ENG ATTM. MEANWHILE...STG NEG TILT S/W TROF IS PIVOTING ACRS
PA...LIFTING THE MORE IMPRESSIVE RAIN BANDS NWD ACRS NYS. ALTHO SOME
WRAP ARND/DEF ZN PCPN SHUD BE WITH US FOR ANOTHER 3-6 HRS...THE HVYST
RAINFALL RATES SHUD BE EXITING FROM S TO N. GIVEN ONGOING FLOODING
PROBLEMS IN PARTS OF THE RGN AND THE FACT THAT THE PCPN HASN/T
COMPLETELY LIFTED OUT YET...WILL LEAVE FFA IN TACT WHERE IT/S IN
EFFECT. WILL ALSO KEEP WIND ADVSY GOING OVRNT AS PRES GRADIENT WILL
REMAIN STG ON BACK SIDE OF DEPARTING STORM. IN FACT...TENDENCY UPSTREAM
HAS BEEN FOR WINDS TO BRIEFLY PICK UP OUT OF THE W AND NW ONCE THE CIRC
CENTER GOES BY. ALSO LOTS OF REPORTS OF DOWNED TREES STILL COMING IN.
MIN TEMPS LEFT ALONE.
WRK ZNS GONE. FINAL PACKAGE COMING BY 930 PM.
.BGM...FLASH FLOOD WATCH AND WIND ADVSY CONT OVRNT FOR NY ZNS 45/46/
55-57/62 AND ALL OF NE PA.
JUREWICZThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 9:59 PM EDT | Flash Flood Warning | BGM | Pike | 6 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.